MAUDE Adverse Event Report: AUGUSTINE TEMPERATURE MANAGEMENT U102 HOTDOG UNDER BODY WARMING MATTRESS 127 CM ( 50"); ELECTRIC HEATING PAD

AUGUSTINE TEMPERATURE MANAGEMENT U102 HOTDOG UNDER BODY WARMING MATTRESS 127 CM ( 50"); ELECTRIC HEATING PAD
Model Number U102
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Caustic/Chemical Burns (2549); Partial thickness (Second Degree) Burn (2694)
Date of Event 12/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As described by the reporter that notified the manufacturer: "clavicle fracture surgery with plate fixation, performed in the beach-chair position.The patient initially complained of pain in the buttock.There were no problems during the surgery, but at the end of the procedure the patient was visibly and profusely sweating.A burn was observed on the buttock, in the intergluteal cleft and adjacent to the anus." the injury was reported to be "second-degree burn on the buttock, in the area between the buttocks and adjacent to the anus.Medical treatment and protocol for second-degree burns were initiated." specific details about said treatment were not provided.According to the reporter, the injury did not result in permanent impairment of a body function or permanent damage to a body structure, nor did it necessitate medical or surgical intervention to preclude such.Per augustine's investigation: the warming mattress was returned for evaluation and passed all safety and functional tests.It did not malfunction and was performing per specification.As long as the products were used in accordance with the ifu, a thermal injury is not possible.The patient underwent clavicle fracture surgery with plate fixation that was performed in the beach-chair position, with the hotdog u102 mattress overlay below the patient from the legs to the lower back.The initial verbal communication indicated that a thin barrier was not used between the patient and the mattress.A thin barrier is required per the ifu to avoid direct skin contact between the patient and any residual cleaning chemicals.There were no problems observed or reported during the surgery.Following surgery, the patient initially complained of pain in the buttocks.It is unknown if there was a preexisting issue with the patient in this area.An injury to the epidermis was observed on the buttocks, in the intergluteal cleft, and adjacent to the anus.The location of the injury points to two primary causes: 1) beach chair position with a slight lateral lean put high pressure on the right gluteus maximus, which experienced the largest red area.2) pooling liquids or residual cleaning fluids most likely caused a chemical burn because some areas of the injury were simply not in direct contact with the heated surface of the mattress.Atm warns in ifu p/n 2064: "the risk of skin irritation caused by pooling of surgical prep solutions under the patient may increase with warming; ensure that surgical prep solution instructions for use are followed." warming may have been a contributing factor to the adverse skin reaction but could not be the primary root cause based on the investigation.The location of the injury points away from a thermal burn.We believe the root cause was patient skin contact with residual cleaning chemicals and fluids that pooled on the mattress.Harsh disinfectants will cause chemical burns and skin reactions upon prolonged contact.These injuries will occur with and without additional heat applied to the skin (in the case of active warming).The 5 items from the rma (a controller, p/n wc77 s# (b)(6), a mattress, p/n u102 s# (b)(6), and 3 cables, a101 lot # 2404, a412-in lot # n60023 and an a112 lot # 2428) were investigated in-house and were found to function per specification.Atm is filing this emdr because this is considered a serious injury per d1041- vigilance and mdr procedure, rev r.See section h11 for additional manufacturer narrative.
 
Additional Manufacturer Narrative
The reporter described the injury as a "burn." augustine temperature management concludes it is most likely a chemical burn caused by prolonged skin exposure to residual cleaning chemicals and pooled fluids, combined with heat from warming and occlusion from excessive pressure.

Brand Name
U102 HOTDOG UNDER BODY WARMING MATTRESS 127 CM ( 50")
Common Device Name
ELECTRIC HEATING PAD
Manufacturer (Section D)
AUGUSTINE TEMPERATURE MANAGEMENT
15305 minnetonka boulevard
minnetonka MN 55345
Manufacturer (Section G)
AUGUSTINE TEMPERATURE MANAGEMENT
15305 minnetonka boulevard
minnetonka MN 55345
Manufacturer Contact
ivona domnisoru
15305 minnetonka boulevard
minnetonka, MN 55345
9524653511
MDR Report Key24024130
Report Number3005857264-2026-00001
Device Sequence Number13400540
Product Code DWJ
UDI-Device Identifier00855913001527
UDI-Public(01)00855913001527(17)271130
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K092807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberU102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexMale
Patient Weight84 KG